Differentıal Transform Method for Solvıng a Boundary Value Problem Arısıng in Chemıcal Reactor Theory
In this study, we deal with the numerical solution of the mathematical model for an adiabatic tubular chemical reactor which processes an irreversible exothermic chemical reaction. For steady state solutions, the model can be reduced to the following nonlinear ordinary differential equation :
where lambda, mu and beta are Péclet number, Damköhler number and adiabatic temperature rise, respectively.
Boundary conditions of Eq. (1) are
Differential transform method  is used to solve the problem (1)-(2) for some values of the considered parameters. Residual error computation is adopted to confirm the accuracy of the results. In addition, the obtained results are compared with those obtained by other existing numerical approach .
R. Heinemann and A.B. Poore. Multiplicity, Stability, and Oscillatory Dynamics of the Tubular Reactor. Chemical Engineering Science, 36 (8): 1411–1419, 1981.
V. S. Erturk and S. Momani. A reliable algorithm for solving tenth-order boundary value problems. Numerical Algorithms, 44 (2): 147–158, 2007.
H. Q. Kafri, S. A. Khuri and A. Sayfy . A Fixed-Point Iteration Approach for Solving a BVP Arising in Chemical Reactor Theory. Chemical Engineering Communications, 204 (2): 198–204, 2017.
N. Madbouly. Solutions of hammerstein integral equations arising from chemical reactor theory. Doctoral Dissertation, University of Strathclyde,1996.
W. Feng, G. Zhang and Y. Chai. Existence of positive solutions for second order differential equations arising from chemical reactor theory. Discrete and Continuous Dynamical Systems, (Special Issue): 373–381, 2007.
N. Madbouly, D. McGhee and G. Roach. Adomian’s method for hammerstein integral equations arising from chemical reactor theory. Applied Mathematics and Computing, 117(2–3): 241–249, 2001.
Saadatmandi and M. R. Azizi. Chebyshev finite difference method for a two-point boundary value problems with applications to chemical reactor theory. Iranian Journal of Mathematical Chemistry, 3(1): 1–7, 2012.
G.E. Pukhov. Differential Transforms of Functions and Equations. Naukova Dumka (in Russian), Kiev, Pukhov, 1980.
Copyright (c) 2019 Vedat Suat ERTURK, Mahmud Awolijo Chirko
This work is licensed under a Creative Commons Attribution 4.0 International License.
The author warrants that the article is original, written by stated author(s), has not been published before, contains no unlawful statements, does not infringe the rights of others, is subject to copyright that is vested exclusively in the author and free of any third party rights, and that any necessary written permissions to quote from other sources have been obtained by the author(s).